Swelling of the ankles?

betty_the_villagesMay 5, 2008

In the past 10 days my ankles are swollen and feel like stretched rubber bands. I have diabetes, and on Metforman. Not reading real good but around and under 135. I am on Blood pressure pills and my BP is reading ok every day. I am small and only weigh 106. A few weeks ago I started taking Vitamen-D pills. Can this cause it?

Friday I have an appointment with a doctor. So I shall see just what is wrong...I hope...smile!

Has anyone had this problem?

Thanks!

Betty in Florida

Thank you for reporting this comment. Undo
agnespuffin

Betty, I'm going to fuss at you a little, so please don't get offended.

You have two potentially bad health problems, diabeties and High B/P. Did your doctor tell you to take the Vitamin D? You shouldn't take ANYTHING unless he tells you to. Some things just don't go together. It's easy to think that something like more vitamines would be harmless, but sometimes, it's just not wise.

Think back a few days. Have you eaten an unusual amount of salty stuff like potato chips? If so, you need to be able to tell your doctor when you see him. In fact, if you have done anything unusual with your diet, he needs to be aware of it. It could have a bearing on the swelling.

Be sure that you are drinking enough water too.

Let us know how things go Friday.

    Bookmark   May 6, 2008 at 8:10AM
Thank you for reporting this comment. Undo
betty_the_villages

Gosh! I never thought about Vitamen D or the salt or the water <:- thanks>I imagine one or all are some of the problem <:->Thanks and God Bless!
Betty

    Bookmark   May 6, 2008 at 9:35AM
Thank you for reporting this comment. Undo
stargazzer

My legs have started to swell and the doc recommended compression hose. I solved the problem by not sitting at the PC for a long length of time. If it continues I will get a laptop and sit in my recliner when I surf. And I will get the compression hose for bus trips and flying.

    Bookmark   May 10, 2008 at 3:48PM
Thank you for reporting this comment. Undo
elisamcs

Betty: I, too, have diabetes and high blood pressure. If that's not bad enough, I came down with gout as well. I was on hydrochlorothiazide to help with the BP, but that might have caused the gout. Anyway, my dr put me on a low dose of lasix. Nada. Nothing. Nicht. So swollen that I couldn't put shoes on. So I doubled my dose. Relief, but not enough. I did some research and found out that the ibuprofen I was taking for back pain counteracted the lasix. SO, being a reasonable person, I stopped the ibu. Like magic, no more swelling. If this sounds like you, you might check with your doctor.

    Bookmark   May 14, 2008 at 6:45PM
Thank you for reporting this comment. Undo
dejavu_lady

One thing I noticed was that my ankles would be swollen the morning after I ate pizza. As it turns out, processed cheese is high in sodium chloride (salt). For anyone else who might be reading this post, swollen ankles are not something to ignore. My doctor told me that the seepage that is occuring to cause my ankles to swell can weaken the veins and tissues and after years, it can cause that terrible afflication you see on some unfortunate women - the continuous, giant ankles. I kind of refer to them as 'elephant ankles.' So often we think that whatever we are experiencing is minor and silly. NOT! Ladies, let's take care of ourselves. We are worth it!

    Bookmark   May 30, 2008 at 9:15PM
Sign Up to comment
More Discussions
Any help for balance problems?
I hope someone can relate. I have terrible balance...
phoggie
itchy skin eczema?
I have been itching and scratching since the end of...
alanis
Weird Situation
Note: This question is asked on behalf of friend One...
Jikoimary
incisional hernia
Have you had hernia surgery with mesh placed? I am...
sasha7
4000 chemicals in cigarette tobacco
there are 43 known carcinogens also. Here's the list!! Anyone...
pawprint1
© 2015 Houzz Inc. Houzz® The new way to design your home™